side affects of Tamoxifen ?

side affects of Tamoxifen ?

side affects of Tamoxifen ? Hi Girls
I have been taking Tamoxifen for about three weeks now, with a few side affects that I have been managing, but over the last few days, I have noticed that my joints especially my hips and knees are becoming quite painful, to the point were I found it difficult to walk around the shops today, without holding on to the OH, has any one else had this or is it just me getting older, I have also noticed that on waking I feel a big black cloud is hanging over me, can’t put my finger on it, and do buck up during the day, but feel increasingly depressed, am not sure whether this is due to the fact that I am on the roller coaster they call breast cancer, or whether it is another side affect of Tamoxifen any ideas ?
hugs to all
Heatherellis

I know what you mean Hi Heather

I to have awful joint pains on tamoxifen. I don’t know how old you are but I am 44 (dx at 42). I spoke to my onc about it and he said tamoxifen causes it especially in “younger women”. Its something to do with joints needing hormones to lubricate them and tamoxifen is blocking these hormones.

As far as black clouds go I live under a permanent one and yes it is worse in the morning. Depression is a side effect of the lovely tamoxifen as well - but hey ho we are probably depressed anyway living with all this c*ap!

If you didn’t have chemo at leat you woill not have to suffer the joys of a premature menopause as well (every cloud and all that!0

Love

Alise

thanks for your reply Hi Alise
thanks for posting back to me, I thought that the pain I am getting in my joints maybe to do with Tamoxifen, and you have confirmed it, I am 51 yrs old, so I don’t now whether that classes me as young, I have not had to go through the dreaded Chemo, but am already going through an early menopause as I had a Hysterectomy due to cervical cancer, you would have thought that would have been enough for who ever dishes out these illnesses wouldn’t you, without then giving me breast cancer as well. I start RADS on Monday, so will see if there is anything I can take to ease the joint pain, as am not able to sleep very well at the moment, and with the black cloud in the morning, I need my sleep.
hope everything is going well for you
Hugs
Heatherellis

side affects of Tamoxifen Hi Heather

I have been on Tamoxifen since August 06, I have had joint pain on one hip since, had xrays and blood tests these are fine. I did ask whether the Tamoxifen could be the cause for my discomfort and was told no.

Be kind to yourself and treat yourself to something nice when you feel down, this works for me. It might be an idea to ring your breast care nurse and have a chat with her as I think you will find how you are feeling is quite normal after all you have gone through.

Take care

Creative

Hi Heather,

I have been on Tamoxifen for a few months now. I get bad joint pains - mine are mostly in my hands, especially thumbs, and sometimes big toes! But a few other joints hurt on and off. I asked my BCN about this and she said the joint problem was caused by depletion of oestrogen, and was not a side-effect of the Tamoxifen (it’s all one and the same to me though!)

My Consultant told me that being on Tamoxifen would make me feel like I was having a bad menopause. I do have some of the symptoms associated with the menopause, and it sounds like you do as well.

Don’t suffer needlessly, I’d go see your doctor if you’re depressed and get something to help. BC is hard enought to deal with, without feeling depressed too.

Wishing you all the best,
love,

Jacki xx

Hi there

This is my first post - here goes! Was diagnosed in Feb this year and had mastectomy and reconstruction in April. Have returned to work today - no idea what my job is anymore! - and am not having either radio or chemotherapy. Am supposed to be taking Tamoxifen and have first month’s supply at home, but just can’t bring myself to start taking it due to all the side effects I keep hearing about. I think I’m a bit down after everything that’s happened and it’s now just sinking in that my breast will never be ‘normal’ again. I’m worried that these side effects are going increase my ‘downness’ and as am single mother with three young boys am worried about effect on them. I know I should take the tamoxifen but…

Dear SallyLou Welcome to the forums where I am sure you will receive valuable support and information from the forum users. In addition, please feel free to contact our freephone confidential helpline on 0808 800 6000 for further support, advice, information and a ‘listening ear’ if you feel this would help. Our helpliners can also talk to you about our other support services which you may find helpful at the moment or look under the ‘Support for you’ tab for more details.

The helpline is open Monday to Friday 9am-5pm and Saturday 9am-2pm.

Kind regards
Forum Host
Breast Cancer Care

i hate tamoxifen more each day and what its done to me.
Weight gain, menopause, hot sweats, joint pain and i feel its aged me.

However saying all that i suppose if it keeps the cancer at bay i dont mind there are people so much worse off then me.

Rx

Lucky One. Hi,
Guess I’m one of the lucky ones as I’m not having any side effects from tamox and I’ve been on it for three months now.
Fingers crossed it stays that way, lol.
Michelle.

lucky one 2 Hello, just wanted to say that I am also three months into Tamoxifen (nolvadex D brand because I heard on this site and others there are fewer side effects with this one, but that may just be hearsay) and feeling fine.

I am 53 and was diagnosed exactly a year ago this week. I have had WLE, CMF chemo and rads. I get hot flushes and night sweats but much less than on chemo. No aches, pains or weight gain. I think you tend to hear more from people who are having a bad time on this drug because good news is no news, if you see what I mean.

Tamoxifen is the easiest thing so far in my experience. I feel so relieved to feel back to normal and same level of activity as before bc - I did the Race for Life a couple of weekends ago which helped me feel I had got myself back again. It was a great day and very moving to see so many women who have faced bc and other cancers, as well as all the people who were supporting us by raising money for research and being part of it all.

with best wishes,

Rose

.

Joint pain and Tamox Hello Heather,

I finished my chemo in Feb this year and was prescribed Tamox. My Onc told me to start taking it after the effects of the chemo wore off a bit.

I was never sure as to whether I wanted to take it. Anyway, I waited a few weeks, and most of the side effect subsided, but then I was hit by severe joint pains, especially in my hips, ankles, and fingers. I am also in the menopause, brought on prematurely by the chemo, with all the associated joys. If I had already started the Tamox, I would no doubt be blaming it quite wrongly.

I decided that I am suffering enough, and did not start the Tamox, as I can’t bear anymore side effects.

I feel totally at ease with my decision, as I now can get on with things and manage the changes I have to put up with!

Hope this helps you a little, love Deborahxxx

I wonder what menopausal side effects we would have had without Tamoxifen. I had a bit of a to do with my GP practice to get Nolvadex D because I had heard it has less side effects. So far this has been the case for me (ten - twelve weeks). I have heat-cold stuff going on which was the main characteristic of early menopause which was starting to happen anyway but … so far… my joints are okay and I don’t have other side effects. I think if you feel symptoms are unacceptable then why not switch brands? Apparently the drugs are made under the same conditions but anecdotal evidence suggests there is a difference.

Hi ladies I have been takinhg the dreaded Tamoxifen for 4.5 years (yes, it is possible!) and have managed to lessen some of the side effects. My GP prescribes me Efexor, a mild anti-depressant which has the side effect of reducing the number and severity of hot flushes. I take glucosamine (can be expensive but I get it mail order from Healthspan) and cod liver oil and although I occasionally get a bit of stiffness in the knees, generally my joints are fine.

However, I have put on loads of weight and can’t shift it. Only 6 months to go now, though, so maybe things will improve next year.